MAUDE Adverse Event Report: ABBOTT VASCULAR HT COMMAND 18; GUIDE WIRE

ABBOTT VASCULAR HT COMMAND 18; GUIDE WIRE
Catalog Number 1013753
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device code 2017 clarifier excessive force.(b)(6).Exemption number e2019001permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the leg atherectomy procedure was to treat a lesion in the peroneal medial artery.Resistance was noted during retrieval of a command guide wire from a non-abbott atherectomy device.Force was applied and the tip of the command guide wire separated.The separated tip went deep into a small collateral of the peroneal artery and the decision was made not to retrieve it.The physician does not expect complications.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.It should be noted that the ht command 18 pta ce guide wires instructions for use (ifu) states: do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported violation of the ifu did not cause or contribute to the reported complaints as force was required to remove the device given the clinical situation.Based on the information provided, the reported difficulty removing, tip separation and reported patient effect of foreign body in patient are the result of case circumstances.It is likely that the wire became kinked or damaged due to interaction with the atherectomy device resulting in difficulty removing and ultimately separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT COMMAND 18
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8852007
Report Number2024168-2019-10505
Device Sequence Number11311733
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number1013753
Device Lot Number8102361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHOENIX ATHERECTOMY DEVICE; PHOENIX ATHERECTOMY DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age64 YR